Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 17, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Apr 21, 2012, 3:26 AM CDT for 18 counties in South Dakota. It took effect at Apr 21, 2012, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2012, 3:26 AM CDT (08:26 UTC)
- In effect from
- Apr 21, 2012, 9:00 AM CDT
- Expired
- Apr 21, 2012, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
114 WWUS73 KABR 210826 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 326 AM CDT SAT APR 21 2012 ...GUSTY NORTHWEST WINDS EXPECTED TODAY... .NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED TODAY ALONG WITH GUSTS EXCEEDING 45 MPH AT TIMES. WINDS WILL BEGIN TO DIMINISH LATER THIS EVENING. SDZ003>005-009-010-015>017-033>037-212030- /O.NEW.KABR.WI.Y.0017.120421T1400Z-120422T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER 326 AM CDT SAT APR 21 2012 /226 AM MDT SAT APR 21 2012/ ...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...NORTHWEST WINDS ARE EXPECTED TO INCREASE BY MID MORNING AND CONTINUE THROUGH THIS EVENING. * WINDS...SUSTAINED SPEEDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS...DRIVERS MAY BE AFFECTED BY THE STRONG WINDS... ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
2 follow-up statements
771 WWUS73 KABR 211944 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 244 PM CDT SAT APR 21 2012 ...GUSTY WINDS TO CONTINUE THROUGH LATE AFTERNOON... .NORTHWEST WINDS UP TO 30 MPH ALONG WITH GUSTS EXCEEDING 45 MPH AT TIMES ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. WINDS WILL BEGIN TO DIMINISH THIS EVENING. SDZ006-018-045-048-051-220000- /O.EXA.KABR.WI.Y.0017.000000T0000Z-120422T0000Z/ BROWN-SPINK-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MURDO...PRESHO... FORT THOMPSON 244 PM CDT SAT APR 21 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON...DIMINISHING THIS EVENING. * WINDS...SUSTAINED SPEEDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS...DRIVERS MAY BE AFFECTED BY THE STRONG WINDS... ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>005-009-010-015>017-033>037-220000- /O.CON.KABR.WI.Y.0017.000000T0000Z-120422T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER 244 PM CDT SAT APR 21 2012 /144 PM MDT SAT APR 21 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON...DIMINISHING THIS EVENING. * WINDS...SUSTAINED SPEEDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS...DRIVERS MAY BE AFFECTED BY THE STRONG WINDS... ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
019 WWUS73 KABR 220012 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 712 PM CDT SAT APR 21 2012 SDZ003>006-009-010-015>018-033>037-045-048-051-220115- /O.EXP.KABR.WI.Y.0017.000000T0000Z-120422T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 712 PM CDT SAT APR 21 2012 /612 PM MDT SAT APR 21 2012/ ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED BELOW ADVISORY LEVEL SPEEDS AND WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 21, 3:26 AM CDT, 0 minutes earlier.
Area forecast discussion, Apr 21, 3:26 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
326 AM CDT SAT APR 21 2012
.SHORT TERM...TODAY THROUGH MONDAY
AS OF 8Z...A CLIPPER SYSTEM IS MOVING SOUTHEASTWARD ACROSS THE
REGION. NICE LOOKING DRY SLOT ON WATER VAPOR IS NOTED ON THE BACKSIDE
OF THE CLIPPER SYSTEM. THIS DRY SLOT SHOULD PUSH ACROSS THE
CENTRAL CWA BY 15Z...WITH ONLY LIGHT SHOWERS POSSIBLE IN THE NE
CWA BY THEN. GUSTY NW WINDS ARE EXPECTED ON THE BACKSIDE OF THE
LOW PRESSURE SYSTEM WITH SUSTAINED WINDS AROUND 25 KNOTS HIGHLY
POSSIBLE. ACCORDING TO THE LAMP GUIDANCE AND MOMENTUM TRANSFER IN
BUFKIT...AS FEW GUSTS MAY EXCEED 40 KNOTS BY THIS AFTERNOON. THUS
HAVE DECIDED TO ISSUE A WIND ADV FOR LOCATIONS WEST OF THE JAMES
RIVER VALLEY.
SURFACE HIGH PRESSURE ALONG WITH AN UPPER LEVEL RIDGE WILL BRING
DRY CONDITIONS THROUGH THE REST OF THE SHORT TERM. WITH LIGHT
WINDS ON SUNDAY...AND CAA IN THE EASTERN CWA...HIGH TEMPERATURES
ON SUNDAY WILL RANGE FROM THE MID 50S...IN THE EASTERN
DAKOTAS...TO THE UPPER 60S...IN THE WESTERN DAKOTAS. WAA WILL PUSH
INTO THE REGION ON MONDAY WITH TEMPS AT H85 WARMING TO THE
MID/UPPER TEENS. THIS SHOULD RESULT IN HIGH TEMPERATURES IN THE
UPPER 60S...IN THE EASTERN CWA...TO THE LOWER 80S...IN THE WESTERN
CWA.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
UPPER LEVEL RIDGING WILL BE DOMINANT OVER THE ROCKIES THROUGH AT
LEAST THE FIRST HALF OF THE PERIOD. BY THURSDAY...THE RIDGE BEGINS
TO PUSH EASTWARD...TRACKING ACROSS THE PLAINS THURSDAY NIGHT AND
FRIDAY AHEAD OF AN APPROACHING TROUGH. A BROAD AREA OF SURFACE LOW
PRESSURE WILL DROP OVER THE DAKOTAS MONDAY NIGHT...BECOMING
CENTERED OVER SOUTH DAKOTA ON TUESDAY...THEN SLIDES SOUTH AND EAST
OF THE AREA TUESDAY NIGHT. THE CWA WILL BE BETWEEN THIS SYSTEM AND
HIGH PRESSURE BEGINNING TO DROP SOUTHWARD OUT OF CANADA TUESDAY
NIGHT AND WEDNESDAY...AND MAY BE IN A FAVORABLE AREA FOR SHOWERS
AND THUNDERSTORMS DURING THIS TIME. THE HIGH THEN DROPS DOWN AND
BECOMES DOMINANT THROUGH THURSDAY. FRIDAY LOOKS TO BE A BREEZY TO
WINDY DAY AS A STRONG PRESSURE GRADIENT DEVELOPS BETWEEN THE HIGH
TO THE EAST AND LOW PRESSURE OVER THE ROCKIES. THE LOW PRESSURE
TROUGH REACHES THE WESTERN PLAINS FRIDAY NIGHT...POSSIBLY
SPREADING PRECIPITATION AHEAD OF IT OVER MUCH OF THE CWA.
ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. THE
WARMEST DAY WILL BE TUESDAY WHEN H85 TEMPERATURES IN THE UPPER
TEENS TO LOWER 20S AND ABUNDANT SUNSHINE WILL TRANSLATE INTO
DAYTIME HIGHS IN THE 70S TO LOWER 80S. WILL THEN SEE A SLIGHT
COOLING TREND THROUGH THE REST OF THE PERIOD...WITH THE COOLEST
TEMPERATURES EXPECTED TO OCCUR ON FRIDAY...HIGHS IN THE LOWER
60S...AS QUITE A BIT OF CLOUD COVER MOVES IN AHEAD OF THE
APPROACHING LOW PRESSURE SYSTEM.
&&
.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
AN ALBERTA CLIPPER SYSTEM WILL CONTINUE TO MOVE RAPIDLY SOUTHEASTWARD
ACROSS THE REGION OVERNIGHT. EXPECT -RA TO AFFECT ALL TERMINALS
THROUGH EARLY SATURDAY MORNING. VISIBILITIES SHOULD BE MAINLY VFR
WITH AN OCNL MVFR 3 TO 5 MILE POSSIBLE AT TIMES. THE LIGHT RAIN
WILL END FROM WEST TO EAST AND THE SKIES WILL BECOME MOSTLY CLEAR
BEHIND THIS FAST MOVING SYSTEM AS A SURFACE COLD FRONT PUSHES FROM
NW TO SE ACROSS THE REGION EARLY SATURDAY MORNING. STRONG NORTHWEST
WINDS AT 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS WILL DEVELOP AT ALL
TAF SITES BY MID TO LATE MORNING. WINDS WILL RAPIDLY SUBSIDE AROUND
SUNSET.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM CDT
/6 PM MDT/ THIS EVENING FOR CAMPBELL-CORSON-DEWEY-EDMUNDS-
FAULK-HAND-HUGHES-HYDE-MCPHERSON-POTTER-STANLEY-SULLY-
WALWORTH.
MN...NONE.
&&
SHORT TERM...SD
LONG TERM...PARKIN
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, Apr 20, 4:18 AM CDT, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 418 AM CDT FRI APR 20 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-210930- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 418 AM CDT FRI APR 20 2012 /318 AM MDT FRI APR 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SD
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.